MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during the implantation of lens it was observed that there was mark or crack or fissure on optic of lens when observed through the microscope.Additional information has been received that there was no patient harm.There are three medical device reports associated with this file.This report is associated with the 1 of 3 files.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo shows implanted iol.Near one gusset area a crack/mark/line is visible.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that the reporter suspect that the injectors are the ones that have presented defects since the lenses are verified before assembly under a microscope and at that time no damage has been observed in the lens until after that the injector has been used for implantation.
 
Additional Manufacturer Narrative
Based on our observation of the attached photo, a crack can be seen on the optic.A crack can occur in this section of the iol if the iol is placed incorrectly in the delivery device and/or if the correct dwell time is not adhered to as this can result in stress on the iol as it travels through the delivery device/cartridge resulting in a crack/fracture of the optic.The cartridge ifu instructs: the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.It also instructs that prior to loading the iol, the cartridge must be used at operating room temperature of between 18°c and 23°c.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The iol ifu instructs: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.In addition to this, company foldable iols are qualified for use with an company qualified delivery system and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.A definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17823763
Report Number9612169-2023-00686
Device Sequence Number16764305
Product Code POE
UDI-Device Identifier00380652405263
UDI-Public00380652405263
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.210
Device Lot Number25487999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; CONSTELLATION ACCESSORY, HANDPIECE; DUOVISC; MONARCH III CARTRIDGE D
Patient SexUnknown